Analytical solution of the reaction-diffusion equation with space-time fractional derivatives by means of the generalized differential transform method




In the present paper we use generalized differential transform method to derive analytical solution of linear and non-linear space-time fractional reaction-diffusion equations on a finite domain. The space and time fractional derivatives are considered in Caputo sense. Some examples are given and it has been observed that the generalized differential transform method is very effective and convenient and overcomes the difficulty of Adomian decomposition method and homotopy perturbation method.



Adomian decomposition method; Caputo fractional derivative; fractional reaction-diffusion equation; generalized differential transform method.

Full Text:




Alomari, A. K., Noorani, M. S. M. & Nazar, R. 2008. Explicit series solutions of some linear and nonlinear Schrodinger equations via the homotopy analysis method. Communications in Nonlinear Science and Numerical Simulation. DOI:10.1016/j.cnsns.2008.01.008

Bildik, N. & Konuralp, A. 2006. The use of variational iteration method, differential transform method and Adomian decomposition method for solving different type of nonlinear partial differential equations. International Journal of Nonlinear Sciences and Numerical Simulation 7(1): 65-70.

Bildik, N., Konuralp, A., Bek, F. & Kucukarslan, S. 2006. Solution of different type of the partial differential equation by differential transform method and Adomian's decomposition method. Applied Mathematics and Computation 172: 551-567.

Caputo, M. 1969. Elasticita e dissipazione. Zanichelli, Bologna.

Caputo, M. 2008. Linear models of dissipation whose is almost frequency independent, Journal Geophys. J. R. Astr. Soc., 13(5) (1967), 529-539; Reprinted in: Fractional Calculus and Applied Analysis 11(1): 3-14.

Erturk, V., Odibat, Z. & Momani, S. 2011. An approximate solution of a fractional order differential equation model of human T-cell lymphotropic virus I (HTLV-I) infection of CD4 T-cells. Computers and Mathematics with Applications 62(3): 996-1002.

Garg, M. & Manohar, P. 2010. Numerical solution of fractional diffusion-wave equation with two space variables by matrix method. Fractional Calculus and Applied Analysis 13(2): 191-207.

Hassan, I. H. 2008. Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems. Chaos Solitons Fractals 36(1): 53-65. DOI:10.1016/j.chaos.2006.06.040.

Kilbas, A. A., Srivastava, H. M. & Trujillo, J. J. 2006. Theory and applications of fractional differential equations. Elsevier, Amsterdam.

Miller, K. S. & Ross, B. 1993. An Introduction to the fractional calculus and fractional differential equations. John Wiley and Sons, New York.

Momani, S. & Odibat, Z. 2008. A novel method for nonlinear fractional partial differential equations: Combination of DTM and generalized Taylor's formula. Journal of Computational and Applied Mathematics 220(1-2): 85-95.

Momani, S., Odibat, Z. & Erturk, V. S. 2007. Generalized differential transform method for solving a space and time fractional diffusion-wave equation. Physics Letters A 370: 379-387.

Odibat, Z., Bertelle, C., Aziz-Alaoui, M. A. & Duchamp, G. H. 2010. A Multi-step differential transform method and application to non-chaotic or chaotic systems. Computers and Mathematics with Applications 59(4): 1462-1472.

Odibat, Z. & Momani, S. 2008. A generalized differential transform method for linear partial differential equations of fractional order. Applied Mathematics Letters 21: 194-199.

Odibat, Z., Momani, S. & Erturk, V. S. 2008. Generalized differential transform method: Application to differential equations of fractional order. Applied Mathematics and Computation 197: 467-477.

Odibat, Z. & Shawagfeh, N. 2007. Generalized Taylor's formula. Applied Mathematics and Computation 186: 286-293.

Oldham, K. B. & Spanier, J. 1974. The fractional calculus. Academic Press, New York.

Podlubny, I. 1999. Fractional differential equations. Academic Press, New York.

Podlubny, I., Chechkin, A., Skovranek, T., Chen, Y. Q. & Vinagre Jara, B. M. 2009. Matrix approach to discrete fractional calculus II: Partial fractional differential equations. Journal of Computational Physics 228(8): 3137-3153.

Ray, S. S. 2007. Exact solutions for time-fractional diffusion-wave equations by decomposition method. Phys. Scr. 75: 53-61. DOI:10.1088/0031-8949/75/1/008.

Ray, S. S. 2009. Analytical solution for the space fractional diffusion equation by two-step Adomian Decomposition Method. Communications in Nonlinear Science and Numerical Simulation 14: 1295-1306.

Samko, S. G., Kilbas, A. A. & Marichev, O. I. 1993. Fractional integrals and derivatives of fractional order and some of their applications. Gordan and Breach, New York.

Yildirim, A. & Sezer, S. A. 2010. Analytical solution of linear and non-linear space-time fractional reaction-diffusion equations. International Journal of Chemical Reactor Engineering 8: 1-21.

Yu, Q., Liu, F., Anh, V. & Turner, I. 2008. Solving linear and non-linear space-time fractional reaction-diffusion equations by the Adomian decomposition method. International Journal for Numerical Methods in Engineering 74: 138-158.

Zhou, J. K. 1986. Differential transformation and its applications for electrical circuits, Huazhong Univ. Press, Wuhan, China (in Chinese).


  • There are currently no refbacks.